Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Chicago, IL

July 29, 2021Boone County, McHenry County, Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 29, 2021, 1:23 AM CDT for Boone County, McHenry County, Winnebago County, Illinois. It was in force for 82 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2021, 1:23 AM CDT (06:23 UTC)
Expired
Jul 29, 2021, 2:45 AM CDT
In force
82 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Boone County, IL, McHenry County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 78 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 2:05 AM CDTTSTM WND DMG6 Nnw Poplar Grove, ILLARGE, OLD TREE SNAPPED AT THE BASE NEAR IL-76 AND BLAINE ROAD. TREE SHOWED SOME EVIDENCE OF PRIOR ROTTING. TIME ESTIMATED BY RADAR.
Jul 29, 2:08 AM CDTTSTM WND DMG2 N Capron, ILTREE DOWNED ONTO A CAR. TIME ESTIMATED FROM RADAR.
Jul 29, 2:11 AM CDTTSTM WND DMG2 Se Capron, ILTREE DOWNED ONTO ROAD. TIME ESTIMATED FROM RADAR.
Jul 29, 2:12 AM CDTTSTM WND GST 60Hebron, ILESTIMATED 60 MPH WINDS JUST SOUTH OF HEBRON.
Jul 29, 2:15 AM CDTTSTM WND DMG1 Ne Timberlane, ILLARGE BRANCH DOWNED NEAR IL76 AND DAWSON LAKE ROAD. TREE HAD EVIDENCE OF ROTTING PRIOR TO STORM. TIME ESTIMATED BY RADAR.
Jul 29, 2:15 AM CDTTSTM WND DMG1 Wsw Woodstock, ILPHOTO SHARED VIA FACEBOOK SHOWS LARGE TREE SNAPPED AT THE BASE AT EMRICSON PARK IN WOODSTOCK. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 1:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4022 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

348 
WUUS53 KLOT 290623
SVRLOT
ILC007-111-201-290745-
/O.NEW.KLOT.SV.W.0051.210729T0623Z-210729T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
123 AM CDT Thu Jul 29 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Winnebago County in north central Illinois...
  Western McHenry County in northeastern Illinois...
  Boone County in north central Illinois...

* Until 245 AM CDT.

* At 123 AM CDT, severe thunderstorms were located along a line
  extending from near Monticello to near Whitewater, moving southeast
  at 40 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Rockford, Beloit, Lake in the Hills, Belvidere, Woodstock, Huntley,
  Loves Park, Machesney Park, Roscoe, Harvard, South Beloit, Rockton,
  Marengo, Poplar Grove, Rockford Airport, Hampshire, Candlewick
  Lake, Cherry Valley, Winnebago and Davis Junction.

Including the following interstates...
 I-39 between mile markers 115 and 123.
 I-90 between mile markers 0 and 41.

This includes...Boone County Fairgrounds, Mchenry County 
Fairgrounds, Rock Cut State Park, Rock Valley College, Rockford 
Rivets Baseball, Rockford Speedway, and Winnebago County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8842 4215 8841 4215 8917 4221 8917
      4220 8939 4250 8940
TIME...MOT...LOC 0623Z 329DEG 36KT 4269 8963 4286 8879 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Kluber
3 follow-up statements
685 
WWUS53 KLOT 290650
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
150 AM CDT Thu Jul 29 2021

ILC007-111-201-290745-
/O.CON.KLOT.SV.W.0051.000000T0000Z-210729T0745Z/
Winnebago IL-McHenry IL-Boone IL-
150 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WINNEBAGO...WESTERN MCHENRY AND BOONE COUNTIES...

At 149 AM CDT, severe thunderstorms were located along a line 
extending from near Lake Summerset to near Delavan, moving southeast 
at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Rockford, Beloit, Lake in the Hills, Belvidere, Woodstock, Huntley,
Loves Park, Machesney Park, Roscoe, Harvard, South Beloit, Rockton,
Marengo, Poplar Grove, Rockford Airport, Hampshire, Candlewick Lake,
Cherry Valley, Winnebago and Davis Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8842 4215 8841 4215 8917 4221 8917
      4220 8939 4250 8940
TIME...MOT...LOC 0649Z 328DEG 38KT 4251 8943 4260 8853 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Kluber
189 
WWUS53 KLOT 290723
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
223 AM CDT Thu Jul 29 2021

ILC007-111-201-290745-
/O.CON.KLOT.SV.W.0051.000000T0000Z-210729T0745Z/
Winnebago IL-McHenry IL-Boone IL-
223 AM CDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WINNEBAGO...WESTERN MCHENRY AND BOONE COUNTIES...

At 223 AM CDT, severe thunderstorms were located along a line
extending from near Pecatonica to Belvidere to near Woodstock, moving
south at 35 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Rockford, Lake in the Hills, Belvidere, Woodstock, Huntley, Loves
Park, Machesney Park, Roscoe, Harvard, Marengo, Poplar Grove,
Rockford Airport, Hampshire, Candlewick Lake, Cherry Valley,
Winnebago, Davis Junction, Pecatonica, Capron and Timberlane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4244 8842 4215 8841 4215 8917 4221 8917
      4220 8939 4242 8940
TIME...MOT...LOC 0723Z 343DEG 32KT 4227 8937 4226 8886 4228 8845 

HAIL...<.75IN
WIND...70MPH
 
$$

Kluber
213 
WWUS53 KLOT 290743
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
243 AM CDT Thu Jul 29 2021

ILC007-111-201-290753-
/O.EXP.KLOT.SV.W.0051.000000T0000Z-210729T0745Z/
Winnebago IL-McHenry IL-Boone IL-
243 AM CDT Thu Jul 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO...WESTERN MCHENRY
AND BOONE COUNTIES WILL EXPIRE AT 245 AM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central and northeastern Illinois.

LAT...LON 4244 8842 4215 8841 4215 8917 4221 8917
      4220 8939 4242 8940
TIME...MOT...LOC 0743Z 329DEG 36KT 4211 8924 4210 8873 4212 8832 

$$

Kluber

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:23 AM CDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 1:23 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
123 AM CDT Thu Jul 29 2021

.UPDATE...
917 PM CDT

Current gridded forecast is in good shape, though storms are not
moving quite as quickly at the moment. Earlier this evening rapid
thunderstorm development occurred along and ahead of several
boundaries in in northern Wisconsin, one being a warm front along
the MN/WI border and a separate boundary just to the northwest of
there. Lightning is now extensive across the entire line.
Minneapolis was in the "true" warm sector earlier this evening
extreme instability approaching 5000 J/Kg, 0-3 km shear of 37 kt
and effective shear of 47 kt. There is a deep dry layer below the
mid level moisture leading to substantial downdraft CAPE across
the region. This instability/shear space is supportive of a hybrid
bowing/supercell type environment. Therefore, damaging winds is
going to be the main concern, but with the boundaries in place and
some strong low level SRH (300-400 m2/s2 from Minneapolis to
Lacrosse, WI) along with strong instability, large hail and even a
few tornadoes are a concern in Wisconsin this evening. The Quad
Cities sounding is equally juicy, high CAPE and lower level dry
air to support storm maintenance southward in spite of some model
capping and bit less shear.

We are starting to see the signs of these storms starting to
congeal into a line of storms, and this would be the most likely
storm mode as they move southward along the instability gradient
and motion vectors southeastward. Still given the degree of shear,
some individual storm segments may continue, and thus some leading
edge QLCS tornadoes remain a concern. SPC mesoanalysis does
depict this DCAPE axis will spread southward toward the Wisconsin
border tonight and into northern Illinois. A bit lower shear and
some stronger capping into the local area still adds uncertainty
as to the southern extent of the impact, but if things get
organized the capping is not that strong and shear still
sufficient to allow this storm complex to continue into the area
tonight. Of note, 55 kt was just reported in Wausau, WI with
these storms (62 mph)

It appearing more likely that at least a portion of this complex
will make it into our area, but weather it is as potent as it is
now remains to be seen given the low level jet veering overnight
tonight and some degree of mixed layer cap forecasted. The highest
low level CAPE axis is still forecasted to increase with continued
warm air advection along the core of the MDT/ENH risk areas from
the SPC outlook, thus the mesovortex concern will continue into
southern WI, getting close to our area.

KMD

&&

.MESOSCALE DISCUSSION...
1020 PM CDT

The instability gradient now suggests that Wisconsin will be one
of the highest areas of concern, and that a slightly further
westward track to these storms may place a slightly bigger portion
of our area in the concern area later tonight. There are still
some low level stability concerns, but with the airmass still
recovering ahead of the line of storms and still getting its act
together, it is likely this complex will intensify and keep moving
for a while.

KMD

&&

.SHORT TERM...
328 PM CDT

Through Thursday night...

The potential for a complex of severe thunderstorms capable of
damaging wind gusts and maybe a tornado remains the forecast focus
through tonight. Within this, substantial uncertainty remains,
enough so to limit confidence on specific impacts within the CWA.
The overall threat level remains highest within the level 3
(Enhanced) risk category per SPC Day 1 outlook given variance of
solutions and conceptually how things may play out tonight. We are
messaging a primary threat time of 12 AM to 5 AM CDT, possibly as
early as 11 PM into the far northern CWA.

Even if the main corridor of wind damage ends up to the north and
east of the CWA, the forecast southeastward trajectory of the
organized MCS potentially packing higher end wind gusts
necessitates close monitoring of southern Lake Michigan water
level monitoring for meteotsunami or seiche potential early
Thursday morning. Finally, should the MCS become more west (or
WNW) to east (or ESE) oriented, moisture and steering flow
parameters support a localized flash flooding risk, though
confidence was far too low for any Flash Flood Watch issuance.

As of mid afternoon, the primary seasonably strong short-wave and
mid-upper speed max resides on the far northeast periphery of the
impressive mid-level ridge over the central Plains. This places it
along/near the MN/Canada border. Pockets of elevated convection
downstream of this wave have extended down to central Wisconsin,
with current strongest convection north of DLH. In the immediate
near-term, despite SPC (RAP) mesoanalysis indicating 3-4k J/kg of
uncapped MLCAPE across the center of the CWA, it appears that the
extensive cirrus blow from earlier and existing convection is
limiting CI in the vicinity of remnant MCV near the MS River in
northwest Illinois. Maintained slight chance PoPs through 00z
given the very warm and oppressively humid (low-mid 70s Td) air
mass, focused into northeast Illinois and northwest Indiana. To
note, a few convective cells were developing as of this writing
over interior northern Indiana. Should a stronger thunderstorm be
able to form within the CWA, it would have a conditional downburst
wind threat.

Turning to the main event, later tonight-early Thursday, the lack
of widespread strong and maturing convection upstream near the
main short-wave path greatly limits predictability even at this
late hour. Two of the most utilized CAMs, the HRRR and 3km
NAMnest, for their 18z runs, have significantly divergent
solutions. Conceptually, with the very sharply northwest flow
pattern in place, storm motion to the southeast introduces the
risk for propagation into the CWA if maturation of expected MCS
occurs far enough south over Wisconsin. The forecast 850-300 mb
thickness fields and forward propagating Corfidi vectors both
point toward more south of east motion than from mean steering
flow aloft alone. This being said, the rather far north vort and
mid-level speed max path would seem to continue favor north and
east of the CWA for the highest threat for a corridor of
significant damaging winds.

Given the conflicting signals in this regard and not much help
from the available guidance, largely maintained forecast
continuity. This includes a nod toward the western flank of the
MCS orienting moreso from WNW to ESE and extending farther west
than much of the available guidance would entail, along with a
faster forward motion than much of the guidance would suggest.
Very steep mid- level lapse rates and associated extreme MUCAPE
reservoir, plus dynamical support and strong deep layer shear do
support MCS maintenance and longevity deep into the night. At
this point, think odds favor apex of a possible/likely bow echo to
pass to the north (possibly just north of far NE IL). Segment
extending back west into our CWA as per official forecast would
then have a relatively lower end but still evident damaging wind
gust threat (60-70 mph type gusts) and lesser chance for
significant (75+ mph) gusts.

Of concern for the flash flooding risk, should the west to east
orientation materialize as the complex presses southeast across
the area, forecast backward propagating Corfidi vectors slow
greatly after 06z. Thus backbuilding convection along the forward
flank of the MCS would have a flash flood risk. Observational
trends will need to be monitored closely tonight for this.
Finally, regarding the embedded QLCS tornado threat, forecast 0-3
km bulk shear magnitudes are favorable at 30+ kt. However, shear
vector orientation may tend to be more parallel to the line than
ideal so that tornado threat would be brief/shorter lived from any
transient stronger mesovortices that can develop.

There may be some lingering convection beyond 12z Thursday as the
MCS exits to the east-southeast, and as mentioned earlier, we'll
need to monitor closely for signs of meteotsunami or seiche
development. The true cold front will not have passed yet
Thursday morning, and with the MCS expected to be primarily out of
the area, any renewed showers or storms toward mid day and into
the afternoon will be on lingering confluence ahead of this front
and on the primary MCS outflow which may be extending northwestward
through the CWA. This will eventually all be shunting southward
as one boundary into the early afternoon, and isolated to perhaps
widely scattered thunderstorms remain a threat along this, mainly
south of I-80, ending prior to sunset (possibly well before if
front clears fast enough). The high moisture and residual CAPE
would support an isolated severe threat, though confidence is low.

Heat and humidity on Thursday will maximize south of I-80 and
especially south of a PNT to RZL line, where heat indices could
approach or reach 105 degrees prior to cold frontal passage. Opted
to let the midnight shift take a look at whether a Heat Advisory
may be needed for the southern tier counties of the CWA. Cooler
and drier air will be flowing into the area driven by brisk
north-northeasterly winds through Thursday night. This will
present a rebuilding of high wave action and strong currents
after morning choppiness and seiche/meteotsunami potential. The
dangerous swimming conditions will then linger into Friday. Given
the threat for rapidly fluctuating water levels and hazardous
conditions Thursday morning and more prolonged hazardous
conditions developing Thursday PM, opted to issue a Beach Hazards
Statement from 1 AM tonight through 7 PM Friday.

Castro

&&

.LONG TERM...

Friday night through Wednesday...

123 AM...Only forecast concern remains a chance of thunderstorms
ahead of a cold front Saturday into Saturday night. Another cold
front will move south across the region Saturday night into Sunday
and there is a low chance for showers and a few thunderstorms
ahead of this cold front. There will likely be another area of
convection across portions of southern IA/northern MO into west
central IL Friday night into Saturday morning. This may remain
southwest of the area but blended low chance pops across this
area seem reasonable for now. High pressure will move across the
area Sunday into Monday with a rather cool airmass in place with
highs possibly only in the 70s both days. Temps rebound back into
the 80s by midweek. cms

&&

.AVIATION...
For the 06Z TAFs...

1229 AM...Primary forecast concerns include...

Thunderstorms early this morning.
Wind shift to northeast late this morning.
Possible mvfr cigs this morning.

A line of the thunderstorms over south central WI will continue
moving south into northern IL during the early morning hours.
Adjusted tempo timing a bit later based on current location and
movement. Scattered showers will be possible ahead and behind the
line of storms.

A northerly wind shift is expected with these storms. Depending
on how strong the line of storms is as it moves through the area,
there could be a wake low behind the thunderstorms which would
allow the potential for a stronger winds after the storms move
through. Thus, low confidence for winds for a few hours after the
storms end. In the absence of a wake low, westerly winds shifting
northwest by mid morning looks reasonable with some gusts into the
20kt range during this time period. A cold front will move south
across the area by early afternoon shifting winds to the northeast
and off the lake for the Chicago terminals. Gusts to 20kt look on
track for this afternoon as well and should slowly diminish this
evening. Ifr cigs/vis will be likely with the storms, but there
may be a period of sct/bkn mvfr cigs during the mid/late morning.
Confidence is low for prevailing mvfr cigs but maintained them for
a few hours in the mid/late morning. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104 until 7 PM Friday.

IN...Beach Hazards Statement...INZ001-INZ002 until 7 PM Friday.

LM...Small Craft Advisory...nearshore waters until 1 PM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 28, 4:10 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
410 PM CDT Wed Jul 28 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-292115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
410 PM CDT Wed Jul 28 2021 /510 PM EDT Wed Jul 28 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated Damaging Wind Risk...up to 60 to 70 mph and possibly
     locally up to 75 mph in far northeast Illinois.
     Limited Tornado Risk.
     Limited Hail Risk...up to quarter to half dollar size.
  Limited Flooding Risk.

DISCUSSION...

Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 12 AM and
5 AM, possibly as early as 11 PM into far northern Illinois. A
portion of the anticipated thunderstorm complex remains favored to
move directly into the outlook area during that time. Damaging
winds would be the most favored threat with these storms depending
on their track, as well as a period of very heavy rainfall that
could cause localized flooding.

The highest threat for damaging wind gusts within the outlook
area is approximately along and north of a South Beloit to
downtown Chicago to Chesterton Indiana line. Within this, there
is a threat for a localized corridor of significant severe gusts,
though the greater threat for this looks to be into southern
Wisconsin and western lower Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Severe Thunderstorm Risk south of Interstate 80.
  Limited Flooding Risk near and south of US-24.
  Limited Excessive Heat Risk, mainly south of I-80.
  High Swim Risk at Lake Michigan beaches.
Friday...
  High Swim Risk at Lake Michigan beaches.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  High Swim Risk at Lake Michigan beaches.

DISCUSSION:

Scattered thunderstorms may continue into Thursday morning,
shifting south of I-80 by afternoon. A few of these storms could
be severe.

High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and through Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter reports of any wind damage from late tonight are
  appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 45 to 60 mph tonight.

LMZ740>745-292115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
410 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated thunderstorm wind gust risk...up to 50 to 60 knots.
     Limited Hail Risk...up to quarter to half dollar size.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk in the morning.
Friday...
  Hazardous conditions for small craft are likely.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  Hazardous conditions for small craft are likely.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:16 AM CDTSpecial Marine WarningLOT3 hr
Jul 29, 1:49 AM CDTSevere Thunderstorm WarningLOTLake, McHenry71 min
Jul 29, 2:14 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Kane76 min
Jul 29, 2:58 AM CDTSevere Thunderstorm WarningLOTCook, Grundy, Kendall, Will77 min
Jul 29, 3:04 AM CDTSpecial Weather StatementLOTDeKalb56 min
Jul 29, 3:45 AM CDTSevere Thunderstorm WarningLOTKankakee60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.